I've been on levothyroxine for about 3 years I feel like it is not working for me

I was referred to an endo and saw her last week she took a quick look at my levels and reduced my medication to 75mg levo now my bloods pressure is really high and have been put on blood pressure tablet she has refused to recommend t3. with my blood pressure being so high will be safe for me to self medicate with t3

12 Replies

oldestnewest
  • Can you post your thryoid test results with lab ref ranges. If the blood presssure has risen since your Levothyroxine decreased it may be a result of under medication.

  • I'm new to this I just realised I should have written here instead of another question hope you can see my reply

  • Hi Clutter TSH 0.10mu/L 0.35-4.94mu/L ft3 4.35pmol/L 3.25-6.21pmol/L ft415.2pmol/L 9.00-19.00pmol/L the endo I saw took one look at this and said I was over medicated.

  • I'm afraid you're being treated by an endonob. One of the fools who treat your blood tests rather than your symptoms. Your TSH is suppressed but your FT4 and FT3 are both low in range. Ideally they would be in the top 75% of range.

    Self-medicating with T3 shouldn't be a problem. T3 is 3 x stronger than T4 so 25mcg is roughly equivalent to 75mcg T4. It's usually advised that T4 is reduced before adding T3 but it presupposes you are adquately medicated to start with. It might be an idea to reduce your T4 to 50mcg and add 12.5mcg T3 in 2 split doses ie 6.25mcg for a week before increasing to 25mcg in 2 split doses.

    If you feel undermedicated you can always raise the T4 back to 75mcg or ncrease your T3.

    Your TSH and FT4 will both appeared suppressed when you take T3 but your FT3 will improve and this is the active hormone we need.

  • Ha endonob just had me in stitches x

  • thanks Clutter I think i'll stay with the 75mg as I don't want my blood pressure to get any higher but I will start to add t3 tomorrow and see how it goes then if im confident enough ill reduce it thank you for your help

  • If you don't feel over medicated after adding T3 don't reduce your T4.

    Symptoms of over medication are jitters, anxiety, palpitations, racing heart and diarrhoea.

  • thanks Clutter I think i'll stay with the 75mg as I don't want my blood pressure to get any higher but I will start to add t3 tomorrow and see how it goes then if im confident enough ill reduce it thank you for your help

  • There's a good chance your blood pressure went up because your dose was reduced. Endonobs (love that, Clutter! :)) don't make the connection - but high BP is a symptom of under treated hypothyroidism.

    Glad you've got some T3 to try. Hope it does the trick!

  • She knew nothing it was in the diabetic centre there wasn't one bit of info on the Thyroid

  • That sounds like my local hospital. State of the art Diabetes, Endocrinology and Metabolism Centre, not one single leaflet, poster or anything else about anything other than diabetes. When I complained they put up an A5 poster from the Pituitary Society. Endonobs! Love it!

  • I have high blood pressure yet I had 20mcg T3 added to 125mcg T4 by my GP. Endonob indeed!

You may also like...